Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering with extreme tiredness, back ache, tummy ache, ibs, elevated blood cortisol level. Had craniopharyngioma as a child. Suggestive treatment?

What does a blood cortisol level of 563 nmol mean? I had Crainiopharyngioma as a child and have symptoms which are getting worse over the years such as extreme tiredness, light headedness, back ache, tummy ache, ibs , shakes. I wondered if the bit of the tumour that was left might be causing my pituitary gland to produce extra cortisol?
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Cortisol levels have diurinal variation - meaning the levels of hormone vary according to the time of test. Presuming the test was done early in the morning cortisol level of 563 nmol is in limits.

If rest of the hormones are within limits, then craniopharyngioma has no direct relations with your current symptoms. Discuss with an endocrinologist who can get rest of the hormone assay done to rule out endocrinopathies.

Hope this answers your query.

Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor